Northern Health is reporting an increase in overdoses in Prince George linked to a dark purple substance called Down.
They said down is causing users’ breathing to slow, requiring naloxone despite them being awake.
Users are also requiring regular encouragement to breathe while under continued monitoring.
Northern Health provided some safety tips for users and non users alike:
- Get overdose prevention, recognition, and response training; carry naloxone
- Try not to use alone. Make a plan and tell a buddy who can call for help if needed
- If you plan to use alone, use the Lifeguard or BeSafe app available free on the app store or on Toward the Heart website
- Know your tolerance. If you are sick or had a time of abstinence or reduced use, use much less
- When possible, avoid mixing drugs or mixing drugs with alcohol
- Test a small amount first, start low and go slow
- Use in an Overdose Prevention Site (OPS) if possible (see Prince George locations listed below)
- Get your drugs checked at Two Doors Down (Hours: 4 days a week, 1 pm to 9 pm, Wednesday through Saturday. Closed Sundays, Mondays and Tuesdays)
- Call 9-1-1 or your local emergency number right away if someone overdoses